Alert archive / Indiana / Small Craft Advisories in 2013

Small Craft Advisory 39, NWS Northern Indiana

April 25, 2013

NWS Northern Indiana issued this small craft advisory at Apr 25, 2013, 10:34 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 10:34 AM EDT (14:34 UTC)
Expired
Apr 25, 2013, 3:17 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WHUS73 KIWX 251434
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EDT THU APR 25 2013

LMZ043-046-252100-
/O.NEW.KIWX.SC.Y.0039.130425T1434Z-130425T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. VEERING
  WEST AND DECREASING TO 5 TO 15 KNOTS LATE THIS AFTERNOON.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
561 
WHUS73 KIWX 251502
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 AM EDT THU APR 25 2013

LMZ043-046-252200-
/O.EXT.KIWX.SC.Y.0039.000000T0000Z-130425T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 AM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* WINDS: WEST 15 TO 20 KNOTS SUBSIDING TO 5 TO 15 KNOTS BY EVENING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
237 
WHUS73 KIWX 251917
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
317 PM EDT THU APR 25 2013

LMZ043-046-252030-
/O.CAN.KIWX.SC.Y.0039.000000T0000Z-130425T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
317 PM EDT THU APR 25 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 10:12 AM EDT, 22 minutes earlier.

Area forecast discussion, Apr 25, 10:12 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 AM EDT THU APR 25 2013

.SYNOPSIS...
ISSUED AT 1009 AM EDT THU APR 25 2013

AN UPPER LEVEL DISTURBANCE TRACKING EAST ACROSS THE LOWER GREAT
LAKES WILL BRING PRECIPITATION CHANCES TO MAINLY NORTHERN PORTIONS
OF THE AREA ON THURSDAY. A LARGE AREA OF HIGH PRESSURE WILL WORK
EAST INTO THE REGION THURSDAY NIGHT...BRINGING CLEARING SKIES AND
DRY CONDITIONS. MODERATING TEMPERATURES TO NEAR OR SLIGHTLY ABOVE
NORMAL ARE EXPECTED INTO THE WEEKEND AS HIGH PRESSURE DRIFTS EAST
AND SOUTHERLY FLOW RETURNS ACROSS THE REGION.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 450 AM EDT THU APR 25 2013

LATEST WATER VAPOR LOOP SHOWS IMPRESSIVE MIDLEVEL VORT MAX CURRENTLY
WHIPPING INTO THE WESTERN GREAT LAKES. STRONG POTENTIAL VORTICITY
ADVECTION IS GENERATING A NARROW BAND OF SUBSTANTIAL VERTICAL
ASCENT...FORMING A LINE OF SHOWERS EXPECTED TO IMPACT OUR AREA LATER
THIS MORNING. MOISTURE AVAILABILITY REMAINS A SIGNIFICANT LIMITING
FACTOR THOUGH WITH PWATS ONLY AROUND 0.4 INCHES. BEST Q VECTOR
CONVERGENCE LOOKS TO JUST SCRAPE OUR NORTHERN CWA BUT LATEST HI-RES
MODELS SHOW CONVECTIVE SHOWERS BLOSSOMING OVER OUR SOUTHEASTERN
AREAS BY LATER IN THE DAY AS DIURNAL HEATING COMBINES WITH VERY
COLD...-30C AT 500MB...TEMPS ALOFT. EXPECT MOST AREAS ALONG AND
NORTH OF US-30 TO SEE A FEW LIGHT RAIN SHOWERS BUT WIDESPREAD
MEASURABLE PRECIP MAY BE DIFFICULT GIVEN LIMITED MOISTURE AND
BREVITY OF FORCED ASCENT. HAVE THEREFORE RAISED POPS SLIGHTLY BUT
KEPT MOST AREAS IN CHANCE CATEGORY. PTYPES REMAIN DIFFICULT TO PIN
DOWN. SURFACE WETBULBS STILL EXPECTED TO HOVER NEAR OR JUST ABOVE
FREEZING THROUGH THE EARLY MORNING SO A MIX OF SNOW REMAINS
POSSIBLE. HOWEVER...UPSTREAM OBS INDICATE THERE MAY BE JUST ENOUGH
WAA/SW FLOW AHEAD OF THE FRONT TO KEEP PRECIP LIQUID AND HAVE
THEREFORE REMOVED SNOW MENTION FROM THE FORECAST. GRAUPEL IS ALSO
POSSIBLE IF ENOUGH INSTABILITY MANAGES TO BUILD LATER TODAY. NAM
FORECAST SOUNDINGS/INSTABILITY FIELDS SHOW AROUND 150 J/KG OF SBCAPE
BY MIDDAY.

ANOTHER DIFFICULT MAX TEMP FORECAST TODAY. TROUGH AXIS AND
ASSOCIATED PRECIP SHOULD BE EXITING THE CWA BY MIDAFTERNOON. STRONG
SUBSIDENCE WILL THEN BUILD OVER THE AREA BUT LATEST BUFR SOUNDINGS
INDICATE ENOUGH COLD AIR/INSTABILITY TO SUPPORT A FAIR AMOUNT OF
POSTFRONTAL STRATOCU. LOW LEVEL WINDS WILL BE BACKING BY LATE IN THE
DAY BUT THIS WILL LIKELY BE TOO LATE TO HAVE A SIGNIFICANT IMPACT.
HAVE THEREFORE LOWERED MAX TEMP FORECAST TO BE MORE IN LINE WITH
LATEST RAW GUIDANCE. ANOTHER CHILLY NIGHT EXPECTED TONIGHT AS
SURFACE ANTICYCLONE SLIDES OVER THE AREA. DECREASING CLOUDS AND
WEAKENING GRADIENT WILL SUPPORT GOOD RADIATIVE LOSSES. EXPECT LOWS
GENERALLY IN THE LOW 30S BUT UPPER 20S ARE POSSIBLE IN THE FAVORED
COLD SPOTS.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 450 AM EDT THU APR 25 2013

STRONG DEFERENCE TO PRIOR WELL CONSISTENT FCST...SAVE FOR A FEW
MINOR VARIANCES. INITIAL QUITE DRY AIRMASS WITH THOROUGH SCOUR
BEHIND COMPACT/POTENT ENERGY GLIDING EWD THROUGH THE GRTLKS TODAY
AND INTO NRN NEW ENGLAND ON FRIDAY. BEHIND PWAT AOB 0.50 INCHES AMID
STRONG SUBSIDENCE TO AFFORD STRONG INSOLATION FOR MARKED RISES
WITHIN RECOVERING BOUNDARY LAYER. HAVE REMOVED LAKE SHADOW ALL BUT
SATURDAY...AS OPPOSING SHORE FLOW OTHERWISE APPEARS TO BE
SUFFICIENTLY STRONG FOR POSITIONAL OFFSET OF LAKE BREEZE CIRCULATION
TO JUST OFFSHORE. EXPANSIVE/RETREATING SFC RIDGE CENTERED ACROSS
HEART OF OH VLY AT F36 AND INTO NEW ENGLAND ON SAT TO PROVIDE
WEAKENING FLOW REGIME ACROSS SOUTHERN GREAT LAKES ON SAT...IN
ADVANCE OF APPROACH OF SRN STREAM LIFTING THROUGH DESERT SW TODAY
AND INTO MID MS VLY REGION ON SAT. SOME MINOR PHASING OF THIS SYSTEM
POSSIBLE WITH SEWD DROPPING ENERGY THROUGH GLACIER NP. PERTINENT
MODEL SIGNALS HOWEVER SUGGEST 1000-850MB MOISTURE RECOVERY ALONG
WITH NORTHERN TERMINUS OF LOW LEVEL JET CONVERGENCE TO REMAIN
ALONG/S OF OHIO RIVER ON DY3. AGREEABLE TO SMALL CHANCE AFTN
CONVECTIVE SHRA ACROSS SERN CWA ON DY4 AFTER SUFFICIENT NRLY
ADVANCEMENT OF RICHER THETA-E/MOISTURE SURGES NWD INTO OHIO/SOUTHERN
ONTARIO. SCENARIO IN LOCK STEP WITH MORE FAVORED 25/00 ECMWF WITH
SURFACE FEATURE SHUNTED WELL SOUTH ON DY3...TRACKING SLOWLY NNEWD
FROM ARK INTO THE TENNESSEE VALLEY ON SAT...FINALLY NEARING KSDF BY
12 UTC SUN. ANY SHRA ACROSS SERN CWA TO LIKELY AFTERNOON/DIURNALLY
FAVORED...AS EASTERN FRINGE OF 5H COLD POOL SHIFTS WELL EAST TO THE
MID ATLANTIC BEYOND 00 UTC MON. STRONG RIDGING SURFACE ALOFT
THEREAFTER COMMENCES AND CONTS THROUGH FIRST PART OF NEXT WEEK WITH
DRY CONDITIONS AND TEMPERATURES WELL ABOVE NORMAL TO FINALLY AFFORD
GOOD UPPER SOIL DRYING. PATTERN REQUIRES STRONGER WEIGHT TO HIGHER
END OF ENSEMBLE GEFS/ECMX MOS GUIDANCE.  00 UTC GFS PROGRESSING
CLOSER TO FAVORED SLOWER ECMWF ITERATIONS WITH RESPECT TO WESTERN
CONUS TROF DEVELOPMENT/ POSITIONING...WITH STRONG EASTERN CONUS
RIDGING TO HOLD DOMINANT UNTIL AT LEAST MIDWEEK...POSSIBLY LONGER AS
UPPER SYSTEM TO LIKELY CUTOFF ACROSS SOUTHERN PLAINS/OZARKS LATE
NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 555 AM EDT THU APR 25 2013

LINE OF SHOWERS ASSOCIATED WITH STRONG MIDLEVEL VORT MAX IS
CURRENTLY APPROACHING KSBN. LOW LEVEL MOISTURE ALONG THE FRONT
REMAINS MARGINAL THOUGH AND UPSTREAM OBSERVATIONS HAVE ONLY SHOWN
BRIEF AND SPORADIC MVFR CONDITIONS. VERY COLD AIR ALOFT WILL
OVERSPREAD THE REGION TODAY AND THIS...COMBINED WITH DIURNAL
HEATING...WILL LEAD TO A BKN CU FIELD WITH ISOLATED SHOWERS.
FORECAST SOUNDINGS STILL INDICATE CEILINGS REMAINING VFR THROUGH
THE DAY THOUGH. THESE CONDITIONS WILL IMPACT KFWA LATER IN THE
DAY. A FEW SHOWERS ARE POSSIBLE THERE BUT LIMITED COVERAGE AND
IMPACTS WARRANTS LEAVING THEM OUT OF THE TAF AT THIS TIME. SURFACE
HIGH PRESSURE/SUBSIDENCE WILL RETURN BY THIS EVENING WITH
DECREASING CLOUDS AND WINDS IN THE LATTER HALF OF THE FORECAST
PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...NG
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...AGD
Hazardous weather outlook, Apr 25, 6:18 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
618 AM EDT THU APR 25 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
618 AM EDT THU APR 25 2013 /518 AM CDT THU APR 25 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

RIVER FLOODING WILL CONTINUE ALONG THE FOLLOWING RIVERS...
TIFFIN...SAINT JOSEPH OHIO...EEL...TIPPECANOE...KANKAKEE...
AND SAINT JOSEPH MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RIVER LEVELS WILL SLOWLY FALL THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
618 AM EDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.